Mississippi, 2001

Damaging Wind in Mississippi, November 24, 2001

November 24, 2001 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$750
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Nov 24, 3:15 AM CST, 8 hours 15 minutes earlier.

Area forecast discussion, Nov 24, 3:15 AM CST, 8 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
315 AM CST SAT NOV 24 2001

UNSETTLED WEATHER PATTERN FOR THE NEXT 7 DAYS AS AMPLIFYING FLOW
PATTERN BRINGS A SERIES OF UPPER LEVEL TROUGHS THROUGH THE CENTRAL
AND SOUTHERN PLAINS. PREVIOUS FORECAST ON TRACK THROUGH SUNDAY WITH
FEW CHANGES. SURFACE BOUNDARY WILL WORK TO THE COAST TONIGHT AS ONE
UPPER LEVEL TROUGH SWEEPS EAST OF THE AREA WITH DIMINISHING RELATIVE
HUMIDITIES AND NORTHERLY WINDS SPREADING FROM NORTHWEST TO SOUTHEAST
ACROSS THE FORECAST AREA. AVN MODEL IS PREFERRED WITH THE FRONTAL
BOUNDARY STALLING IN THE COASTAL WATERS AND THEN GETTING PULLED
NORTH AGAIN ON SUNDAY AS ANOTHER STORM SYSTEM STRENGTHENS IN THE
CENTRAL/ SOUTHERN PLAINS. THIS WEAKENING FRONTAL BOUNDARY INITIATES
A LONG TERM ISENTROPIC LIFT EVENT WHICH STRETCHES TO TUESDAY.
TUESDAY INTO WEDNESDAY IS VERY SIMILAR TO THE SITUATION OCCURRING
THIS MORNING AS ANOTHER SURFACE LOW STRENGTHENS AS IT MOVES INTO THE
MID AND LOWER MISSISSIPPI VALLEY. WILL WORD PRECIPITATION ON SUNDAY
THROUGH MONDAY AS RAIN WITH STRATIFORM EXPECTED THEN ADD THUNDER FOR
TUESDAY AND WEDNESDAY AS UPPER LEVEL DYNAMICS STRENGTHEN. END OF THE
WEEK LOOKS COOL AS A STRENGTHENING EAST COAST LOW AMPLIFIES A
SURFACE HIGH IN THE MID SECTION OF THE COUNTRY. MRF BRINGS A
1024/1022 MB SURFACE CANADIAN HIGH PRESSURE CENTER INTO THE ARKLATEX
REGION WITH MRF MOS GUIDANCE FORECASTING LOWS IN THE LOWER 30S FOR
THE GPT/MCB/BTR AREAS FOR FRIDAY MORNING.

MCB 76/51/72/51 7302  BTR 78/53/73/54 6301
MSY 78/60/74/60 6411  GPT 74/61/72/60 6622

.NEW...SCA FROM KQPL TO THE ATCHAFALAYA RIVER OUT 60NM INCLUDING
       LAKES PONTCHARTRAIN AND MAUREPAS.
LA...NONE.
MS...NONE.

13

In the hours before

Special weather statement, Nov 24, 7:15 AM CST, 4 hours 15 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-241600-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
715 AM CST SAT NOV 24 2001

.SYNOPSIS...A TROPICAL UNSTABLE AIRMASS WILL BUILD ACROSS SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI THIS MORNING AS A STRONG UPPER
LEVEL TROUGH MOVES THROUGH THE CENTRAL PLAINS AND AN ASSOCIATED
SURFACE LOW PRESSURE CENTER IN CENTRAL KANSAS MOVES EAST INTO THE
MIDDLE MISSISSIPPI VALLEY.

SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI AT DAYBREAK REMAINED
WEDGED BETWEEN A COLD FRONT TO THE WEST AND A WARM FRONT TO THE EAST
ORIGINATING FROM THE SURFACE LOW PRESSURE CENTER IN CENTRAL KANSAS.
WITH THE COLD FRONT LOCATED FROM CENTRAL MISSOURI EXTENDING INTO
SOUTHWEST TEXAS AND THE WARM FRONT EXTENDING FROM SOUTHEAST MISSOURI
TO THE NORTHWEST FLORIDA PANHANDLE...SURFACE AND LOW LEVEL WINDS
HAVE INCREASED EARLY THIS MORNING FROM THE SOUTH AND WILL CONTINUE
TO DO SO. THESE INCREASING WINDS WILL PULL ADDITIONAL GULF MOISTURE
NORTHWARD ACROSS THE AREA WHICH WILL MAINTAIN A FAVORABLE
ENVIRONMENT FOR THUNDERSTORM DEVELOPMENT THIS MORNING AS UPPER LEVEL
WINDS AND INSTABILITY INCREASE WITH THE APPROACH OF THE UPPER LEVEL
TROUGH.

.THUNDERSTORMS...
THE LEADING EDGE OF A BAND OF STRONG THUNDERSTORMS EXTENDING FROM
CENTRAL MISSISSIPPI INTO SOUTHWEST LOUISIANA HAS ENTERED WILKINSON
COUNTY OF SOUTHWEST MISSISSIPPI AT 700 AM. THIS BAND OF
THUNDERSTORMS WILL CONTINUE TO PUSH EAST AT 15 TO 20 MPH. THIS LINE
OF STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS AROUND 40 TO 50
MPH...TORRENTIAL RAINFALL FOR ABOUT 20 MINUTES AND OCCASIONAL
LIGHTNING. THE WIND GUSTS MAY DROP TREE LIMBS AND DOWN A FEW
WEAKENED OR DISEASED TREES.

.MARINE HAZARDS...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS FROM THE
MISSISSIPPI RIVER WEST TOWARD THE ATCHAFALAYA RIVER BASIN AND LAKES
PONTCHARTRAIN AND MAUREPAS. SOUTHERLY WINDS OF 20 KNOTS WITH GUSTS
TO 25 KNOTS CAN BE EXPECTED TODAY WITH HIGHER GUSTS NEAR STRONG
THUNDERSTORMS.

.ACTIONS...NO ACTIONS ARE NECESSARY AT THIS TIME HOWEVER LAW
ENFORCEMENT AGENCIES SHOULD MONITOR CONDITIONS CLOSELY FOR UPDATES
CONCERNING ANY POTENTIAL FOR SEVERE THUNDERSTORM DEVELOPMENT
THROUGHOUT THE DAY.

FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX
(ALL LOWER CASE).
Special weather statement, Nov 24, 11:00 AM CST, 30 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-251300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CST SAT NOV 24 2001

.SYNOPSIS...A STRONG UPPER LEVEL LOW WILL CONTINUE TO TRACK ACROSS
THE CENTRAL PLAINS AS AN ASSOCIATED SURFACE LOW PRESSURE CENTER IN
WESTERN IOWA DRAGS A SURFACE COLD FRONT INTO SOUTHEAST LOUISIANA AND
SOUTH MISSISSIPPI THIS AFTERNOON AND TONIGHT. THE COLD FRONT IS NOT
EXPECTED TO PUSH INTO THE COASTAL WATERS THIS AFTERNOON OR
TONIGHT...THUS MAINTAINING LOW LEVEL MOISTURE AND INSTABILITY MAINLY
ACROSS COASTAL MISSISSIPPI AND AREAS SOUTH OF LAKE PONTCHARTRAIN
THROUGH TONIGHT.

.THUNDERSTORMS...
AS THE SURFACE COLD FRONT CONTINUES TO PUSH EAST...WIDESPREAD
SHOWERS AND THUNDERSTORMS WILL CONTINUE AHEAD OF THE COLD FRONT. THE
HEAVIEST ACTIVITY WILL OCCUR MAINLY OVER THE OLD FLORIDA PARISHES IN
LOUISIANA AND COASTAL MISSISSIPPI THIS AFTERNOON. THE STRONG UPPER
LEVEL DYNAMICS OF THE MAIN REMAINS NORTH OF EXTREME SOUTH
MISSISSIPPI AND SOUTHEAST LOUISIANA. DUE TO THE UPPER LEVEL WIND
STRUCTURE AND STORM MOVEMENTS...TRAINING OF STORM MAY OCCUR AND
PRODUCE AROUND AN INCH OF RAINFALL THROUGH TONIGHT. IN
ADDITION...THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS AROUND 30 TO 40 MPH. THE WIND GUSTS MAY DROP TREE LIMBS
AND DOWN A FEW WEAKENED OR DISEASED TREES.

.MARINE HAZARDS...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS FROM THE
MISSISSIPPI RIVER WEST TOWARD THE ATCHAFALAYA RIVER BASIN AND LAKES
PONTCHARTRAIN AND MAUREPAS. SOUTHERLY WINDS OF 20 KNOTS WITH GUSTS
TO 25 KNOTS CAN BE EXPECTED TODAY WITH HIGHER GUSTS NEAR STRONG
THUNDERSTORMS.

.ACTIONS...NO ACTIONS ARE NECESSARY AT THIS TIME HOWEVER LAW
ENFORCEMENT AGENCIES SHOULD MONITOR CONDITIONS CLOSELY FOR UPDATES
CONCERNING ANY POTENTIAL FOR SEVERE THUNDERSTORM DEVELOPMENT THROUGH
TONIGHT.

FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX
(ALL LOWER CASE).

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pearl River

When
November 24, 11:30 AM CST
Where
Pearl River County, 1 mi N of Picayune
Property damage
$750
Reported by
LAW ENFORCEMENT
Coordinates
30.550, -89.683

Two trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, November 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5274786.